November 2nd 2012
Friday, November 02, 2012
The past 2 weeks have been especially bad. Last Tuesday I was to see the doctor at 10:50 am but as doctors are never on time, I ended up seeing her at 12:30. When checking in we told the receptionist we were also here to do my blood test. She said nothing. Once we saw the doc she was upset because I hadn't had the blood test yet as that is "protocol". A) me and my mom did not know this B) nobody said anything. By the time I had the blood test, my Emla cream that I use to numb the area first had wore off. NOT PLEASANT!! Wednesday of course the needle was in and I had to go to school with it in. Of course, because my luck sucks, one of the first years noticed and asked me about it. In a hushed voice I told her what was going on. I managed to stay calm while telling her; afterwards during class I was like a puddle.
Then Thursday was chemo. It was going okay until I got to the last bag which takes an hour. In the middle of it, I apparently broke into hives. As a result, we had to stop halfway through, had a Benadryl pill saw a doctor, then was okay to continue. Because we had to stop I did not get out of there by 12:30 like I’d been hoping- it was a quarter to 2 when we finally did.
I think the worst thing is though that because of this I’m always trying to catch up at school and having to redo some assignments doesn’t help. I’m constantly running, my mind never gets a break because as I’m trying to catch up with what I missed while absent from school, we are also learning new stuff. I think I need my head examined lol. Twice this week I’ve forgotten important papers that I need to do my homework. Class seems to be one big muddle and I get confused easily.
I’m starting to get frustrated. This morning during class I actually started crying out of confusion. My friend calmed me down and told me to take one thing at a time. That is my “new normal” this semester and that the teachers understand and don’t expect me to do it all at once. That they are willing to work with me one on one after the semester is over if necessary. Sigh…sure doesn’t feel that way.